Alert archive / Wyoming / Winter Storm Warnings in 2020

Winter Storm Warning 13, NWS Riverton, WY

December 25, 20204 counties in Wyoming

NWS Riverton, WY issued this winter storm warning at Dec 25, 2020, 12:42 PM MST for 4 counties in Wyoming. It took effect at Dec 26, 2020, 6:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2020, 12:42 PM MST (19:42 UTC)
In effect from
Dec 26, 2020, 6:00 AM MST
Expired
Dec 27, 2020, 6:00 AM MST
In force
24 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 120 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2020-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2020-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2276 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS45 KRIW 251942
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
1242 PM MST Fri Dec 25 2020

...Significant snow returns to the Tetons and portions of far
western Wyoming Saturday...

.Moderate, with periods of heavy snow will develop across far
western Wyoming Saturday morning and continue through Saturday
night. Light snow expected by daybreak Sunday and ending by midday.

WYZ012-261330-
/O.NEW.KRIW.WS.W.0013.201226T1300Z-201227T1300Z/
Teton and Gros Ventre Mountains-
1242 PM MST Fri Dec 25 2020

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST
SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches, including near Togwotee Pass.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...From 6 AM Saturday to 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Motorists should be
  alert for rapid changes in visibility in snow, as well as slick
  and snow covered roads, especially across Teton and Togwotee
  Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-261330-
/O.NEW.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
1242 PM MST Fri Dec 25 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM
MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Jackson Hole and Star Valley.

* WHEN...From 6 AM Saturday to 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick
  and snow covered at most locations. Visibility will be reduced,
  at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-261330-
/O.NEW.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
1242 PM MST Fri Dec 25 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM
MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches,
  with locally higher amounts of 5 to 10 inches in southwest
  portions of the park.

* WHERE...Yellowstone National Park.

* WHEN...From 6 AM Saturday to 6 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
5 follow-up statements
668 
WWUS45 KRIW 260959
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
259 AM MST Sat Dec 26 2020

...Significant snow returns to the Tetons and portions of far
western Wyoming today...

.Moderate, with periods of heavy snow will develop across far
western Wyoming this morning and continue through tonight. Light 
snow expected by daybreak Sunday and ending by midday.

WYZ012-270100-
/O.CON.KRIW.WS.W.0013.201226T1300Z-201227T1300Z/
Teton and Gros Ventre Mountains-
259 AM MST Sat Dec 26 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 AM MST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 9 to 15
  inches, including around 6 inches near Togwotee Pass.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...From 6 AM this morning to 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Motorists should be 
  alert for rapid changes in visibility in snow, as well as 
  slick and snow covered roads, especially across Teton and 
  Togwotee Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-270100-
/O.CON.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
259 AM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS
MORNING TO 6 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Jackson Hole and Star Valley.

* WHEN...From 6 AM this morning to 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-270100-
/O.CON.KRIW.WW.Y.0038.201226T1300Z-201227T1300Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
259 AM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS
MORNING TO 6 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches,
  with locally higher amounts of 5 to 10 inches in southwest
  portions of the park.

* WHERE...Yellowstone National Park.

* WHEN...From 6 AM this morning to 6 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
039 
WWUS45 KRIW 261504
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
804 AM MST Sat Dec 26 2020

...Significant snow returns to the Tetons and portions of far
western Wyoming today...

.Moderate, with periods of heavy, snow will occur across far 
western Wyoming this morning and continue through tonight. Light 
snow expected by daybreak Sunday and ending by midday.

WYZ012-270100-
/O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/
Teton and Gros Ventre Mountains-
804 AM MST Sat Dec 26 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches, with locally higher amounts of 12 to 15 inches over the
  Tetons.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Motorists should be 
  alert for rapid changes in visibility in snow, as well as 
  slick and snow covered roads, especially across Teton and 
  Togwotee Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ014-024-270100-
/O.EXA.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Wind River Mountains West-Salt River and Wyoming Ranges-
804 AM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches. Locally
  higher amounts up to 12 inches expected in the Salt Range.

* WHERE...Wind River Mountains West and Salt River and Wyoming 
  Ranges.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-270100-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
804 AM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Jackson Hole and Star Valley.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-270100-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
804 AM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, with locally higher amounts of 5 to 10 inches in 
  southwest portions of the park.

* WHERE...Yellowstone National Park.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
442 
WWUS45 KRIW 262104
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
204 PM MST Sat Dec 26 2020

...Significant snow continues over the Tetons and portions of far
western Wyoming today...

.Moderate, with periods of heavy, snow will occur across far
western Wyoming this afternoon and continue through tonight. 
Light snow expected by daybreak Sunday and ending by midday.

WYZ012-271300-
/O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/
Teton and Gros Ventre Mountains-
204 PM MST Sat Dec 26 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches, with locally higher amounts of 12 to 15 inches over the 
  Tetons.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Motorists should be 
  alert for rapid changes in visibility in snow, as well as 
  slick and snow covered roads, especially across Teton and 
  Togwotee Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
204 PM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Jackson Hole and Star Valley.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
204 PM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, with locally higher amounts of 5 to 10 inches in 
  southwest portions of the park.

* WHERE...Yellowstone National Park.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ014-024-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Wind River Mountains West-Salt River and Wyoming Ranges-
204 PM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches. 
  Locally higher amounts up to 12 inches expected in the Salt 
  Range.

* WHERE...Wind River Mountains West and Salt River and Wyoming 
  Ranges.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
180 
WWUS45 KRIW 270453
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
953 PM MST Sat Dec 26 2020

...Significant snow continues over the Tetons and portions of far
western Wyoming tonight...

.Moderate, with periods of heavy, snow will occur across far
western Wyoming tonight. Light snow expected by daybreak Sunday 
and ending by midday.

WYZ012-271300-
/O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/
Teton and Gros Ventre Mountains-
953 PM MST Sat Dec 26 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches, with locally higher amounts of 12 to 15 inches over the
  Tetons. 11 inches have fallen so far over portions of the Tetons.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Motorists should be 
  alert for rapid changes in visibility in snow, as well as 
  slick and snow covered roads, especially across Teton and 
  Togwotee Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
953 PM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches.
  Local amounts of 6 to 9 inches are expected across the northern
  Star Valley, including the vicinity of Alpine. 4 to 6 inches
  of snow have already fallen in the vicinity of Alpine so far.

* WHERE...Jackson Hole and Star Valley.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
953 PM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches,
  with locally higher amounts of 5 to 10 inches in southwest
  portions of the park. 2 to 4 inches of snow have fallen so far.

* WHERE...Yellowstone National Park.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ014-024-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Wind River Mountains West-Salt River and Wyoming Ranges-
953 PM MST Sat Dec 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SUNDAY...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches. Locally
  higher amounts up to 12 inches expected in the Salt Range. 1 to
  4 inches of snow have fallen so far.

* WHERE...Wind River Mountains West and Salt River and Wyoming 
  Ranges.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
841 
WWUS45 KRIW 270811
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
111 AM MST Sun Dec 27 2020

...Significant snow continues over the Tetons and portions of far
western Wyoming through early morning...

.Moderate, with periods of heavy, snow will occur across far
western Wyoming through early morning. tonight. Light snow is
expected by daybreak today and will be ending by midday.

WYZ012-271300-
/O.CON.KRIW.WS.W.0013.000000T0000Z-201227T1300Z/
Teton and Gros Ventre Mountains-
111 AM MST Sun Dec 27 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches, with locally higher amounts of 12 to 15 inches over 
  the Tetons. 11 inches have fallen so far over portions of the 
  Tetons.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Motorists should be 
  alert for rapid changes in visibility in snow, as well as 
  slick and snow covered roads, especially across Teton and 
  Togwotee Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
111 AM MST Sun Dec 27 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches. Local amounts of 6 to 9 inches are expected across the 
  northern Star Valley, including the vicinity of Alpine. 4 to 6 
  inches of snow have already fallen in the vicinity of Alpine 
  so far.

* WHERE...Jackson Hole and Star Valley.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
111 AM MST Sun Dec 27 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, with locally higher amounts of 5 to 10 inches in 
  southwest portions of the park. 2 to 4 inches of snow have 
  fallen so far.

* WHERE...Yellowstone National Park.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ014-024-271300-
/O.CON.KRIW.WW.Y.0038.000000T0000Z-201227T1300Z/
Wind River Mountains West-Salt River and Wyoming Ranges-
111 AM MST Sun Dec 27 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches. 
  Locally higher amounts up to 12 inches expected in the Salt 
  Range. 1 to 4 inches of snow have fallen so far.

* WHERE...Wind River Mountains West and Salt River and Wyoming 
  Ranges.

* WHEN...Until 6 AM MST Sunday.

* IMPACTS...Travel could be very difficult. Roads will be slick 
  and snow covered at most locations. Visibility will be 
  reduced, at times, to under a quarter mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 11:28 AM MST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 25, 11:28 AM MST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1128 AM MST Fri Dec 25 2020

.SHORT TERM...(Today through Saturday)
Issued at 1256 AM MST Fri Dec 25 2020

H5 ridging continues across Wyoming this Christmas Day, with
modest westerly flow continuing across the state. Winds just off
the surface remain light, so breezy conditions will be limited to
the Green Mountains and parts of Natrona County. Basins continue
to keep some colder air trapped at the surface, especially areas
with fresh snowfall, but since the original airmass was not
considerably colder, basin temperatures will still likely reach
the upper 20s and lower 30s this afternoon. The Big Horn Basin and
the I-25 corridor remain warmer, with highs in the 40s this
afternoon.

The next trough flattens the H5 ridge on Saturday, with increasing
chances for snowfall across the western mountains. The overall
snowfall forecast is muddy, as the models have jumped overall QPF
amounts recently. With only orographic lift and minimal jet lift,
feel the models are overestimating snowfall for the higher Teton
Peaks for Saturday. Accumulation forecast will keep highest amounts
limited to Teton Range, with amounts remaining below 12 inches.

.LONG TERM...(Saturday night through Thursday)
Issued at 1256 AM MST Fri Dec 25 2020

Zonal flow will allow for upslope snow showers across the western
mountains to start the period; however, as Sunday rolls on the zonal
flow breaks down and phases into southwest flow ahead of the next
system. A broad Pacific trough moves onshore promoting southwest
flow ahead of the low. Model agreement has the low tracking just
northwest of the Four Corners which places the snow-shield across
southern and central Wyoming. Went with a model blend of the GFS and
Euro since both models were consistent with timing and placement of
the low. This system looks to bring accumulating snow across
Sweetwater to Natrona counties eastward but portions of Fremont
County can't be ruled out. Snow totals are still well too early to
discuss but confidence is rather high for this event. The storm
departs early Tuesday afternoon but lingering snow showers can't be
ruled out. Northwest flow behind the departing low will bring
increasing chances of PoP to the western mountains into Wednesday. A
small perturbation moves through Wednesday which the GFS and Euro
are both hinting at bringing increased PoPs East of the Divide
Wednesday. A lull in activity finally occurs when the complex system
departs the area late Wednesday into Thursday. This is short-lived
as northwest flow regime picks up again late Thursday turning the
snow machine back on in the west. The flow flattens out through
Friday becoming more zonal by the end of the period but still
keeping snow West of the Divide through New Years Eve into the new
year.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Evening)
Issued at 1128 AM MST Fri Dec 25 2020

VFR conditions will continue through the TAF period, with the
exception of KJAC late. KCPR will continue to experience gusty winds
through the TAF forecast period. Mid and high clouds will begin to
increase at TAF sites west of the Continental Divide generally after
21Z today. KCOD will see wind shear chances starting after 22Z with
stronger winds aloft across the foothills. A new cold front moves
into the west on Saturday, with snow starting at KJAC after 12Z and
MVFR conditions after 15Z.

&&

.FIRE WEATHER...
Issued AT 1256 AM MST Fri Dec 25 2020

Lighter winds forecast for all zones today, with gusts limited to
central WY this afternoon. Next winter storm reaches the western
mountain Saturday morning, with little to no snow forecast east of
the Divide through Saturday night.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Straub
LONG TERM...Vorst
AVIATION...Swanson/LaVoie
FIRE WEATHER...Straub
Hazardous weather outlook, Dec 25, 3:41 AM MST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Riverton WY
341 AM MST Fri Dec 25 2020

WYZ001>020-022>030-261045-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
341 AM MST Fri Dec 25 2020

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday and Saturday night...A chance of snow in the west;
possibly spreading East of the Divide Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 12:42 PM MSTWinter Weather AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton41 hr

Nearby

Winter Storm Warnings in Wyoming, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.